Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 8, NWS Brownsville, TX

February 27, 2009Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 27, 2009, 8:32 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 27, 2009, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 8:32 AM CST (14:32 UTC)
In effect from
Feb 27, 2009, 10:00 AM CST
Expired
Feb 27, 2009, 4:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-817 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 271432
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
832 AM CST FRI FEB 27 2009

...STRONG GUSTY WINDS FOR THE HIGHWAY 77 CORRIDOR INTO MID AFTERNOON...

.A TROUGH OF LOW PRESSURE WILL EASE INTO THE WESTERN PORTIONS OF
THE LOWER RIO GRANDE VALLEY TODAY...ALLOWING A ROBUST LOW LEVEL
JET TO CONTINUE TO MIX GUSTY WINDS OCCASIONALLY IN EXCESS OF 40
MPH TO THE SURFACE LATE THIS MORNING THROUGH LATE THIS AFTERNOON.

TXZ251-254>257-272200-
/O.NEW.KBRO.WI.Y.0008.090227T1600Z-090227T2200Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
832 AM CST FRI FEB 27 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A STRONG LOW LEVEL JET...MEASURED AS HIGH AS 58 MPH AT 2000 FEET
ALONG THE COAST NEAR CORPUS CHRISTI EARLY THIS MORNING...WILL MIX
DOWN TOWARD THE SURFACE LATER THIS MORNING AND CONTINUE THROUGH
MUCH OF THE AFTERNOON.

SOUTH WINDS WILL INCREASE TO 25 MPH BY 10 AM...AND SHOULD REACH 30
MPH AT TIMES IN A BAND EXTENDING ROUGHLY ALONG AND EAST OF HIGHWAY
77...EXTENDING NORTH INTO CENTRAL KENEDY COUNTY TO NEAR THE BORDER
PATROL CHECKPOINT...BY 11 AM OR NOON. AREAS FROM BROWNSVILLE TO
RAYMONDVILLE TOWARD THE COAST WILL SEE THE STRONGEST WINDS.  

GUSTS WILL EXCEED 40 MPH IN SEVERAL LOCATIONS DURING THE EARLY
AFTERNOON. CONDITIONS SHOULD IMPROVE BEFORE SUNSET AS THE SURFACE
LOW EDGES CLOSER TO THE LOWER RIO GRANDE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN
FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL
POSTS...INDOORS.  HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE
DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN
CROSS WINDS. KEEP TWO HANDS ON THE WHEEL WHILE DRIVING TODAY.

&&

$$

BSG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:58 AM CST, 5 hours 34 minutes earlier.

Area forecast discussion, Feb 27, 2:58 AM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
258 AM CST FRI FEB 27 2009

.DISCUSSION...THE PRESSURE GRADIENT IS BEGINNING TO RELAX ACROSS
DEEP SOUTH TEXAS. THE WINDS WILL INCREASE OVER THE COASTAL COUNTIES
BECOMING MODERATE AND GUSTY FROM THE SOUTH TO SOUTHEAST TODAY AND
MODERATE OVER THE INLAND COUNTIES. A COLD FRONT WILL MOVE THROUGH
THE CWA SATURDAY MORNING. THEREFORE THE WINDS WILL BECOME LIGHT
OVERNIGHT FROM THE SOUTHEAST IN ADVANCE OF THE FRONT. THE WINDS WILL
INCREASE FROM THE NORTH TO NORTHEAST IN THE WAKE OF THE FRONT ON
SATURDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS
PORTIONS OF DEEP SOUTH TEXAS ON SATURDAY ASSOCIATED WITH THE FRONT.
TEMPERATURES WILL BE ABOVE NORMAL TODAY IN ADVANCE OF THE FRONT THEN
TEMPERATURES WILL BE NEAR NORMAL ON SATURDAY THEN BELOW NORMAL
SUNDAY AND MONDAY WITH CLEAR SKIES AS THE COOLER DRIER AIR FILTERS
ACROSS DEEP SOUTH TEXAS. THE WINDS WILL BE LIGHT TO MODERATE FROM
THE NORTHEAST ON SUNDAY THEN SHIFT TO THE SOUTHEAST ON MONDAY. LIGHT
TO MODERATE SOUTHEASTERLY WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS
NEXT WEEK. TEMPERATURES WILL INCREASE TO SLIGHTLY HIGHER THAN NORMAL
TUESDAY THROUGH THE MIDDLE OF NEXT WEEK. CLEAR TO PARTLY CLOUDY
SKIES WILL PREVAIL OVER DEEP SOUTH TEXAS TUESDAY THROUGH THE END OF
THE FORECAST PERIOD.
&&

.MARINE...BUOY020 REPORTS A S WIND 15G20KTS WITH SWELLS NEAR 7 FT
WHILE MTRPIL AND TCOONS SITES ALONG THE BAY WATERS REPORTS S-SSE
WINDS FROM 15G20KT. A MODERATE TO STRONG PGF WILL PREVAIL TODAY AS A
COLD FRONT PUSHES SOUTH ACROSS THE SOUTH CENTRAL PLAINS STATES. THE
SURFACE FLOW WILL THEN SHIFT AROUND TO A MORE N-NE DIRECTION IN THE
WAKE OF THE FRONT RESULTING IN A RETURN OF SCA CONDITIONS ACROSS THE
BAY AND GULF WATERS SAT INTO EARLY SUN. THE PGF WILL THEN RELAX
LATER IN THE DAY ON SUN AS THE SURFACE RIDGE SHIFTS OUT TO THE EAST.
A SURFACE LOW FORMING OVER THE CENTRAL PLAINS STATES EARLY NEXT WEEK
WILL SHIFT THE SURFACE FLOW BACK AROUND TO A MODERATE S-SE DIRECTION
FOR MON AND TUES. WILL ALLOW THE SCA FOR THE GULF WATERS TO EXPIRE
AT MIDMORNING AND WILL POST AN SCA FOR THE BAY WATERS FROM MID
MORNING THROUGH THE AFTERNOON HOURS.
&&

.AVIATION...IR SATL IMAGERY AND SURFACE OBS SHOWS A NARROW AREA OF
SC FORMING UP ALONG THE COASTLINE REDUCING CEILINGS AT THE BRO
AIRPORT. DAYTIME HEATING LATER TODAY WILL INCREASE THE LOW LEVEL
MIXING. EXPECT SOME FAIR WX CU/SC FORMATION LATER TODAY WITH
STRONGER WINDS REFORMING AS THE STRONG PG MIXES DOWN TO THE SURFACE.
OTHER THAN THE MORNING SC OVER THE COASTAL AREAS...WILL GO WITH VFR
CONDITIONS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  66  75  48  68 /  00  00  20  00  00
BROWNSVILLE          89  65  78  45  70 /  00  00  20  00  00
HARLINGEN            93  63  78  43  70 /  00  00  10  00  00
MCALLEN              95  64  75  44  71 /  00  00  10  00  00
RIO GRANDE CITY      98  64  76  43  71 /  00  00  05  00  00
SOUTH PADRE ISLAND   82  68  74  50  67 /  00  00  20  00  00

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM 9 AM
THIS MORNING TO 4 PM CST THIS AFTERNOON FOR GMZ130-132-135. SMALL
CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS.........63
MARINE/AVIATION/MESO...60
Hazardous weather outlook, Feb 27, 5:15 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CST FRI FEB 27 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-281200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
515 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE FROM 9 AM
THIS MORNING THROUGH 4 PM THIS AFTERNOON. A SMALL CRAFT ADVISORY IS
ALSO IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH 9 AM THIS
MORNING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES
OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE TO STRONG NORTH TO NORTHEAST WINDS WILL OCCUR SATURDAY AND
SUNDAY IN THE WAKE OF A COLD FRONT WHICH WILL MOVE THROUGH DEEP
SOUTH TEXAS ON SATURDAY. THEREFORE...SMALL CRAFT ADVISORIES ARE
LIKELY SATURDAY AND SUNDAY OVER THE LOWER TEXAS MARINE AREAS DUE TO
AN INCREASE IN THE WINDS AND SEAS. AN ELEVATED RIP CURRENT RISK WILL
ALSO OCCUR THIS WEEKEND. WARM AND DRY WEATHER WILL THEN PREVAIL
ACROSS DEEP SOUTH TEXAS FROM NEXT MONDAY THROUGH NEXT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:42 PM CSTFire Weather WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata15 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.